Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 210, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Nov 11, 2002, 3:01 PM CST for Randall County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2002, 3:01 PM CST (21:01 UTC)
- Expired
- Nov 11, 2002, 4:00 PM CST
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Randall County, TX
The radar
The Amarillo radar (KAMA), 32 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 3:15 PM CST | Hail 0.75 | Umbarger, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 112101 SVRAMA TXC381-112200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 259 PM CST MON NOV 11 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 400 PM CST * AT 259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM DOWNTOWN AMARILLO TO 6 MILES SOUTHEAST OF BUFFALO LAKE. MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... AMARILLO...CANYON...UMBARGER...PALO DURO CANYON...LAKE TANGLEWOOD AND BUFFALO LAKE LARGE HAIL AND DAMAGING WINDS RAINS ARE EXPECTED WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3518 10213 3476 10216 3477 10164 3517 10165
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 4:10 AM CST, 10 hours 51 minutes earlier.
Area forecast discussion, Nov 11, 4:10 AM CST, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 410 AM CST MON NOV 11 2002 LATEST RADAR IMAGERY SHOWS SOME LIGHT SHOWERS OVER ERN ZNS ASSOCIATED WITH A SHORTWAVE TROF TRAVERSING THE AREA. IT APPEARS ANOTHER SUCH FEATURE WILL BE AFFECTING THE PNHDLS WX LATER TODAY... AND WILL RETAIN THE LOW POPS FOR ERN SECTIONS OF FCST AREA TODAY. LATER SHIFTS CAN DECIDE WHETHER OR NOT TO EXTEND POPS INTO SECOND PERIOD FOR THIS SAME AREA SHOULD PRECIP THREAT LINGER. COOLER TEMPS EXPECTED ALL SECTIONS TODAY AS A REINFORCING SURGE OF COOL HIGH PRESSURE SLIDES DOWN THE PLAINS STATES. FOR TUE AND WED...SFC HIGH SLIDES TO THE SE AND RETURN FLOW COMMENCES AS LEESIDE TROF ESTABLISHES ITSELF. TEMPS TO WARM SLIGHTLY ON TUE...MORESO WED. OVERALL UA PATTERN FEATURES A PROGRESSIVE POSITIVE PNA TYPE. UPPER LEVEL RIDGE PROGGED TO SLIDE INTO THE ROCKIES AND PLAINS LATER TUE AND WED TO AID IN THE WARMING TREND. SHORT RANGE MODELS IN AGREEMENT. WARMING TREND TO BE SHORT LIVED AS A NORTHERN STREAM SHORTWAVE TROF DROPS SEWD THRU CNTRL AND SRN PLAINS LATER WED NIGHT AND THU. THE CORRESPONDING COLD FRONT SHOULD MOVE THRU FCST AREA LATE WED NIGHT OR EARLY THU...CAUSING ANOTHER SETBACK IN TEMPS FOR THU AND FRI. MODERATING TEMPS AGAIN EXPECTED FOR SAT THRU MON AS UPPER RIDGE INFLUENCES THE REGION. NO POPS AFTER TODAY AS THIS TYPE OF PNA PATTERN IS GENERALLY A DRY ONE FOR PNHDLS THIS TIME OF YEAR. LATEST ECMWF/CANADIAN/NOGAPS/GFS/UKMET IN SOME SEMBLANCE OF AGREEMENT IN MAINTAINING PRESENT WX PATTERN FOR NEXT 7 DAYS. IN GENERAL... PREVIOUS PCKG IN GOOD SHAPE WITH SOME TWEEKS HERE AND THERE PLANNED. PRELIM VALUES FOLLOW. FCSTID = 02 AMARILLO 55 29 60 33 / 00 00 00 00 BEAVER 54 29 59 32 / 20 00 00 00 BOISE CITY 54 26 57 31 / 00 00 00 00 BORGER 56 29 60 33 / 00 00 00 00 BOYS RANCH 56 28 59 32 / 00 00 00 00 CANYON 55 29 60 33 / 00 00 00 00 CLARENDON 57 30 61 35 / 20 00 00 00 DALHART 54 27 58 31 / 00 00 00 00 GUYMON 54 28 59 32 / 00 00 00 00 HEREFORD 56 29 60 31 / 00 00 00 00 LIPSCOMB 54 29 60 32 / 20 00 00 00 SHAMROCK 57 32 61 35 / 20 00 00 00 WELLINGTON 57 32 62 35 / 20 00 00 00 .AMA... TX...NONE. OK...NONE. ANDRADE
Hazardous weather outlook, Nov 11, 1:00 PM CST, 2 hours 1 minute before
OKZ001>003-TXZ001>020-121200- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL...BUT THEY ARE EXPECTED TO STAY BELOW SEVERE LEVELS. THE THUNDERSTORM ACTIVITY SHOULD DECREASE AFTER SUNSET WITH THE LOSS OF DAY TIME HEATING. .SPOTTER ACTIVATION CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED UNLESS THE THUNDERSTORMS SIGNIFICANTLY INTENSIFY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:05 PM CST | Severe Thunderstorm Warning | AMA | Randall | 55 min |
| Nov 11, 3:05 PM CST | Severe Thunderstorm Warning | AMA | Randall | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.